MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD191
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Joint Laxity (4526); Implant Pain (4561)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a revision due to dislocation after a fall; it was not related to any device.There was also loosening of the prosthesis, rotator cuff insufficiency , poly wear, and the patient had pain.Insert was replaced to 42+9a; the tray was replaced to a high+0.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Despite the device was not returned, the x-rays provided confirm the dislocation of the device.This conclusion was verified by a medical expert upon review of the patient's case documentation.The opinion of the medical expert state as following: "please note that, the x-ray shows some scapular bone loss because of notching which may lead to accelerated wear and/or deformation of the polyethylene inlay.That in turn will lead to loss of conformity and a higher change of dislocation during a fall." [¿] "evidently the implant wasn¿t loose as in loss of osteointegration, but i must suspect loose as in lack of stability due to the soft tissue laxity.Only replacing the modular components confirm that.Loss of osteointegration with loosening of either the glenoid baseplate or the humeral stem would have led to a total system revision." [¿] "it is not possible to make statements on the rotator cuff, since it is not known how this was pre-dislocation.In many rtsa cases the rotator cuff is irreparably damaged, making rtsa the implant of choice." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13861952
Report Number3000931034-2022-00149
Device Sequence Number14625534
Product Code KWS
UDI-Device Identifier03700386935893
UDI-Public03700386935893
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWD191
Device Catalogue NumberDWD191
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown